Alert archive / Arkansas / Flash Flood Warnings in 2020

Flash Flood Warning 45, NWS Little Rock, AR

June 29, 2020Garland County, Saline County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 29, 2020, 11:29 AM CDT for Garland County, Saline County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2020, 11:29 AM CDT (16:29 UTC)
Expired
Jun 29, 2020, 2:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Garland County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 65 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2020-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2020-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1913 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:20 AM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 29, 6:20 AM CDT, 5 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
620 AM CDT Mon Jun 29 2020

.UPDATE...

Updated to include the 12Z aviation discussion.

&&

.AVIATION...

Scattered SHRA continues over most areas this morning with the
highest probability of RA/TS across western terminals by
afternoon. Not very confident in coverage through today, however,
so only included VCTS mention for now. Otherwise, VFR will prevail
after around 29/15-16Z except in heavier RA or TS. S/SW winds will
remain elevated through the early evening and cigs should trend
downward late in the period from W to E.

&&

.PREV DISCUSSION...(ISSUED 329 AM CDT Mon Jun 29 2020)

SHORT TERM...Today Through Tuesday Night

A broad area of showers with occasional lightning continues
pushing northeast across the area early this morning as small-
scale perturbations translate through southwesterly flow aloft.
Another area of rain is developing across the ArkLaTex and will
push in from the southwest over the next several hours.

Additional perturbations will support showers/storms through
today and abundant cloud cover and precipitation will help limit
max temps with readings in the 80s to low-90s most likely by
afternoon. Despite a slightly cooler temperature forecast this
afternoon, high humidity will keep us quite soupy and this will
be most apparent during the overnight hours where lows in the 70s
will be common. Rain coverage will be less Tuesday and temps will
climb a few degrees higher with heat indices in the 90s to around
100 degrees by afternoon. A couple of strong to marginally severe
storms are possible, but widespread severe weather is unlikely.
Torrential downpours may lead to localized flooding.

LONG TERM...Wednesday Through Monday

Probably one of the hottest periods of time so far this year is
expected from Wednesday through Friday this week. Deep ridging will
expand from the Southern Plains to the Great Lakes region during
this timeframe. Sfc temps may climb into the upper 90s F,
particularly on Thursday. Accompanying these temps will be Td values
in the 70s F thanks to persistent SWrly flow at the sfc. This will
lead to a potentially dangerous combination of heat and humidity
which could cause heat indices to approach 110 across some parts of
the forecast area. At the least, heat advisories may be needed at
times through the end of the week.

While ridging will remain the dominant feature for much of the
country's weather in the coming days, it will become focused a bit
further west by the weekend. This will provide either H500 troughing
or the potential for a cutoff low to progress southward and provide
rain chances to eastern portions of the state. Additionally, a
remnant sfc boundary may accompany the upper level feature which
could provide more of a N-NErly component to the sfc flow. This
could help temps return to more reasonable levels, more like upper
80s/lower 90s F. But, it does look like the ridge will remain
dominant over the middle of the country and will continue to impact
portions of the state beyond the 7-day forecast.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...COOPER
Hazardous weather outlook, Jun 29, 3:39 AM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
339 AM CDT Mon Jun 29 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
339 AM CDT Mon Jun 29 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and storms are expected again today into tonight. While a
strong to marginally severe storm is possible, widespread severe
weather is not expected. Winds will be breezy again through this
evening.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

The threat for organized severe weather will remain low through much
of next week. Scattered showers and thunderstorms are expected daily
with the best chances during the afternoon through early evening
hours across eastern Arkansas. While a few stronger storms can not
be ruled out, the greater concern will be locally heavy rain
associated with any thunderstorms that do develop.

With abundant moisture in place at the surface and temperatures
expected to climb into the 90s, heat indices are expected to exceed
105 across parts of the state from Wednesday through Friday.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Cooper/67

In the hours before

Special weather statement, Jun 29, 9:14 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
914 AM CDT Mon Jun 29 2020

ARZ041-052-291445-
Pike AR-Montgomery AR-
914 AM CDT Mon Jun 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND
SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 945 AM CDT...

At 913 AM CDT, Doppler radar was tracking a strong thunderstorm near
Albert Pike Recreation Area, or 14 miles east of Umpire, moving
northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mount Ida...                      Glenwood...
Norman...                         Daisy...
Mimosa...                         Mauldin...
Albert Pike Recreation Area...    Black Springs...
Salem in Pike County...           Lodi...
Langley...                        Fancyhill...
Hopper...                         New Hope in Pike County...
Caddo Gap...

LAT...LON 3438 9394 3462 9368 3431 9349 3419 9390
      3419 9392 3422 9393 3426 9392 3427 9394
TIME...MOT...LOC 1413Z 227DEG 21KT 3435 9382

53
Special weather statement, Jun 29, 10:41 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1041 AM CDT Mon Jun 29 2020

ARZ039-042-054-291630-
Hot Spring AR-Perry AR-Garland AR-
1041 AM CDT Mon Jun 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERRY...GARLAND AND
NORTH CENTRAL HOT SPRING COUNTIES UNTIL 1130 AM CDT...

At 1040 AM CDT, Doppler radar was tracking a strong thunderstorm near
Meyers, or 13 miles west of Hot Springs, moving northeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hot Springs...                    Hot Springs Village...
Mountain Pine...                  Hot Springs Memorial Field...
Meyers...                         Jessieville...
Lake Ouachita State Park...       Rockwell...
Hot Springs National Park...      Avant...
Oaklawn Racetrack...              Crystal Springs Landing...
Sunshine...                       Mountain Valley...
Royal...                          Lena Landing Rec Area...
Gulpha Gorge...                   Hamilton...
Hempwallace...                    Pearcy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3458 9340 3482 9315 3444 9285 3440 9340
      3452 9341
TIME...MOT...LOC 1540Z 245DEG 19KT 3453 9329

53

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:02 PM CDTSpecial Weather StatementLZKPrairie28 min
Jun 28, 7:14 PM CDTSpecial Weather StatementLZKGrant31 min
Jun 28, 7:16 PM CDTSpecial Weather StatementLZKArkansas29 min
Jun 28, 7:21 PM CDTSpecial Weather StatementLZKGarland, Hot Spring, Saline24 min
Jun 28, 7:41 PM CDTSpecial Weather StatementLZKLonoke, Pulaski, Saline19 min
Jun 28, 7:44 PM CDTSpecial Weather StatementLZKLonoke31 min
Jun 28, 7:49 PM CDTSpecial Weather StatementLZKMonroe41 min
Jun 28, 8:16 PM CDTSpecial Weather StatementLZKWoodruff44 min
Jun 28, 8:47 PM CDTSpecial Weather StatementLZKJackson28 min
Jun 29, 9:14 AM CDTSpecial Weather StatementLZKMontgomery31 min
Jun 29, 10:41 AM CDTSpecial Weather StatementLZKGarland49 min
Jun 29, 11:50 AM CDTSpecial Weather StatementLZKPerry25 min
Jun 29, 12:38 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline37 min
Jun 29, 12:48 PM CDTFlash Flood WarningLZKGarland, Hot Spring, Saline3 hr
Jun 29, 1:48 PM CDTFlash Flood WarningLZKLonoke, Pulaski, Saline3 hr
Jun 29, 2:00 PM CDTSpecial Weather StatementLZKLonoke45 min
Jun 29, 2:11 PM CDTSpecial Weather StatementLZKPulaski34 min
Jun 29, 2:41 PM CDTTornado WarningLZKHot Spring, Saline34 min
Jun 29, 3:15 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Saline45 min
Jun 29, 3:16 PM CDTFlash Flood WarningLZKHot Spring7 hr
Jun 29, 3:27 PM CDTSpecial Weather StatementLZKLogan33 min
Jun 29, 3:57 PM CDTSpecial Weather StatementLZKGrant48 min
Jun 29, 4:20 PM CDTSpecial Weather StatementLZKMonroe40 min
Jun 29, 4:37 PM CDTSpecial Weather StatementLZKJefferson38 min
Jun 29, 4:49 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson41 min
Jun 29, 5:29 PM CDTSpecial Weather StatementLZKArkansas31 min

Nearby

Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.